Electronic Communications in Probability

Conditions for the finiteness of the moments of the volume of level sets

D. Armentano, J-M. Azaïs, D. Ginsbourger, and J.R. León

Full-text: Open access

Abstract

Let $X(t)$ be a Gaussian random field $\mathbb R^d\to \mathbb R$. Using the notion of $(d-1)$-integral geometric measures, we establish a relation between (a) the volume of level sets, and (b) the number of crossings of the restriction of the random field to a line. Using this relation we prove the equivalence between the finiteness of the expectation and the finiteness of the second spectral moment matrix. Sufficient conditions for finiteness of higher moments are also established.

Article information

Source
Electron. Commun. Probab., Volume 24 (2019), paper no. 17, 8 pp.

Dates
Received: 1 November 2018
Accepted: 25 January 2019
First available in Project Euclid: 22 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1553220033

Digital Object Identifier
doi:10.1214/19-ECP214

Subjects
Primary: 60G15: Gaussian processes 60G60: Random fields 60D05: Geometric probability and stochastic geometry [See also 52A22, 53C65] 20B15: Primitive groups

Keywords
Gaussian fields nodal sets Crofton formula Kac-Rice formula

Rights
Creative Commons Attribution 4.0 International License.

Citation

Armentano, D.; Azaïs, J-M.; Ginsbourger, D.; León, J.R. Conditions for the finiteness of the moments of the volume of level sets. Electron. Commun. Probab. 24 (2019), paper no. 17, 8 pp. doi:10.1214/19-ECP214. https://projecteuclid.org/euclid.ecp/1553220033


Export citation

References

  • [1] Adler, R. and Taylor, J. E.: Random fields and geometry., Springer, New York, NY, 2007.
  • [2] Azaïs, J-M. and Wschebor, M.: Level sets and extrema of random processes and fields, John Wiley & Sons, Inc., Hoboken, NJ, 2009.
  • [3] Cramér, H. and Leadbetter, M. R.: Stationary and related stochastic processes, Dover Publications, Inc., Mineola, NY, 2004. Sample function properties and their applications; Reprint of the 1967 original.
  • [4] Federer, H.: Geometric measure theory, Springer-Verlag New York Inc., NY, 1969.
  • [5] Geman, D.: On the Variance of the Number of Zeros of a Stationary Gaussian Process, Ann. of Math. Stat. (1972), 43-2, pp. 977-982.
  • [6] Morgan, F.: Geometric measure theory, 5th ed., Elsevier/Academic Press, Amsterdam, 2016. A beginner’s guide; Illustrated by James F. Bredt.
  • [7] Wschebor, M.: Surfaces Aleatoires, Lectures Notes in Mathematics 1147, Springer Verlag, Berlin, 1985.
  • [8] Zelditch, S.:Real and complex zeros of Riemannian random waves, Contemporary Mathematics (2009), 484-14, 321-344.